Shakhar Smorodinsky

Senior Academic

Sharp bounds on geometric permutations of pairwise disjoint balls in Rd

Shakhar Smorodinsky, Joseph S.B. Mitchell, Micha Sharir

We prove that the maximum number of geometric permutations, induced by line transversals to a collection of n pairwise disjoint balls in Rd, is Θ(nd-1). This improves substantially the upper bound of O(n2d-2) known for general convex sets. We show that the maximum number of geometric permutations of a sufficiently large collection of pair-wise disjoint unit discs in the plane is 2, improving the previous upper bound of 3 given in [5].

Publication language English
Pages 400-406
Publication status Published - 01.01.1999

ASJC Scopus subject areas

Theoretical Computer Science
Geometry and Topology
Computational Mathematics
Access to Document
10.1145/304893.304994
Other files and links
Link to publication in Scopus